My insurance says that they will only pay for generic, but I took topiramate and had seizures and headaches, since I have been on topomax I have been doing fine. Has anyone had this happen and is there anything I can do?
13 Jan 2011
Topamax is made by Ortho-McNeil Neurologics.
They do have a patience assistance program.-
Please click on the link below to view and read full information:
Also click on :
Johnson & Johnson Patient Assistance Foundation, Inc.
Patient Assistance Program
P.O. Box 221857
Charlotte, NC 28222-1857
I truly hope you qualify for your medication.
All the best and take care.-
14 Jan 2011
You may be able to get your doctor to send a letter saying it is medically necessary for you to take the brand name only and they will have to pay for it. Thereis also a program that helps you get your meds if you cannot afford the cost you may have to pay some depending on your income but I have put the info here, good luck and hope this helps, marjorie zych
Partnership for Prescription Assistance 1-888-477-2669 or www.PPARX.org
15 Jan 2011
I know some insurances that I have had experience with require the doctor to try you on 4-5 various generics to see if any will work as well as the brand name I have had similar experience with pain medications if this is so with you it may take a letter from your doctor in order to convince them to pay I know these medications are expensive but you need what works best for you please take care and have a good week end
21 Aug 2011
I believe Topoirimate is the generic version of Topomax, so they are the exact same thing. You should not be having any different reaction. Is it possible that there is something else going on that is contributing to the difference. I take generic Topomax, or Topirimate as well by the way.
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have had epilepsy since I was 20 and am now 35. I now collect disibility because my seizures are not under control. I have at least 3 a day. I have ...
20 answers • 1 Sep 2009
Medicine - I am taking topiramate for my seizures and I have fiund out that I have many of the side?
... effects of it. I dont know whether to put up with it or to ask my doctor for a safer med. I have not had any seizures in about 8 yrs
1 answer • 24 Feb 2015
I know that it can cause seizures and unwanted other side affects. So I need to do this slowly. anyone every had to be weaned before? Should I just ...
1 answer • 6 Mar 2015
Migraines changed 2.5 years ago after having my son. Yes, took meds while pregnant and all proper precautions. He is adorable and healthy. My ...
1 answer • 5 Aug 2015